Log in
Restless Legs Syndrome
11,036 members6,914 posts

Help plz

I am currently getting off Mirapex, was taking 3 pills of

.125mg at night. I have augmented with all the other RLS meds and also this Mirapex, and now referred to a neurologist. He put me on Lyrica, I’ve stopped Mirapex and take 150 of Lyrica right before bed instead.

Anyway, I haven’t slept for over a week, I’m miserable. My symptoms are severe all night long.

Anyone experienced this?

Thanks,

Tara

28 Replies
oldestnewest

There are many on here who have been through a dopamine agonist withdrawal and know exactly the degree of suffering you are currently experiencing. My heart goes out to you this night.

If you have been off the drug a week now the worst is probably almost over. I presume from your post that you haven’t been prescribed opioids which are the only drugs that would help. Gabapentin May eventually help with your rls but it won’t do any good during the withdrawal period. It is worth continuing to take the gabapentin as it sometimes takes a while to kick in.

I found doing a series of yoga type stretches could help. Also having something to do in the night. I reorganized all our files and various boxes of bits and pieces that we had accumulated over the years. In fact I more or less sorted the whole house out while withdrawing from pramipexole.

I hope your consultant has checked your serum ferritin as raising iron can be very helpful.

You will feel fantastic when you finally get off this drug. You may find your symptoms improve (from when you were on the full dose) and you will feel more yourself. Good luck. 🍀

3 likes
Reply

Do you think the dose of Mirapex I was on could do all this? I guess the Lyrica won’t work until Mirapex is out of my body?

Reply

Yes, the dose of mirapexin you were on isn’t enormous but it exceeds the current recommended upper limit (I take it you are in the US - the upper limit with you is 0.25mg daily; in Europe it is lower (the tablets are different) - 0.16aprox).

Yes you won’t know if the lyrica is effective for a week or two. When did you start taking lyrica?

1 like
Reply

10 days ago I started Lyrica

Reply

I hope your neuro had you reduce the dose gradually. Stopping abruptly might cause more severe symptoms.

2 likes
Reply

Neuro said just to switch over. I’m miserable. RLS is raging. How much Lyrica should I take? I can’t take it in the morning, makes me loopy

Reply

I’d stick with the dose of 150mg lyrica. I can’t believe he didn’t have you reduce mirapexin gradually. That will be why your symptoms are so bad. It is a shock to the system to have the dopamine supply withdrawn suddenly like that. Were you on mirapexin for a long?

3 likes
Reply

Probably 3 years, switched to Mirapex 3 years ago after ropienole stopped working. So been on these types/ class of Restless leg meds for 10 years now.

Reply

Do I just tough it out? Or give in and take a Mirapex pill?

Reply

Given that you’ve done a whole week, I’d be inclined to stay off the mirapexin now. It is likely that things will start getting imperceptibly better quite soon. You might be going back to square one if you re-introduce a mirapexin now.

6 likes
Reply

I can’t tell you how thankful I am for your help and input

Reply

I will never forget the misery of withdrawing from pramipexole. Am so glad to be off it now but getting there was actual torture. I really feel for you.

2 likes
Reply

What do you take now? How are your restless legs?

Reply

It took a bit of tweaking. I tried a lot of different drugs including OxyContin and neupro patches. Now I take lyrica, a drug called dipyridamole, ldn (low dose naltrexone) and last February (18 months after I stopped) I reintroduced a small dose of 0.044mg of pramipexole 5 days out of every 7. I have great coverage of my legs now except on the two days I’m not taking pramipexole when I have some breakthrough symptoms.

1 like
Reply

Get Clonidine for a week. It will help.

See the post on Withdrawal a few days ago.

Take vit c,- orange juice.

Paracetamol/ Acetominofen may also help a little.

Valium will also help. The Clonidine and Valium, just for a week, no longer.

All the best.

3 likes
Reply

Can you give your dr something to read about augmentation and withdrawal? Valium and opiates helped me a lot — getting off ropinerole was really hellish. I was put on Lyrica after it was out of my system but it didn’t work for me. I couldn’t catch my balance and fell a lot and ended up buying a cane and needing it more than once. Felt old before my time so I moved on to the next thing.

3 likes
Reply

And what was your next thing?Lyrica dosnt work for me either and rls is awful.Thanks!

Reply

Well I fussed around with clonazepam and amitriptyline but I was feeling pretty hungover from the amitriptyline and it didn’t really stop the rls, it was just a race to see if I could get to sleep before they went bonkers. Worked about 30-50% of the time but my legs would still go crazy and I would be too dopey to get up and move. So finally I went to a RLS and movement specialist sleep doctor and he kept me on the clonazepam, raised the dose, and put me on low-dose hydrocodone. The opiate works like a charm but I am not sleeping well at all, even with the clonazepam. But generally speaking, I’d rather be wakeful with calm legs than the reverse.

3 likes
Reply

I have been on Mirepex for 15years my Dr had be on 3.0 mg. I have augmatation from Mirepex and right now am detoxing from it. I go to John Hopkins. They are haveing me get off Mirepex by reducing the Med by .5 every three nights. I am now on 1.0. It’s hell alright. You need to see someone who will give you something so you can sleep. You cannot just stop the Mirepex. Bless your heart I know you are beyond miserable, See if the Dr will give you something so you can rest. Don’t for any reason reintroduce your body to a dopamine. I wish you the best of luck in this awful journey you are goingung threw.

4 likes
Reply

How do you like the folks at Hopkins? Are they using opiates to get you off the Mirapex? I had an appt booked there but it wasn’t with any of the big names I knew there (who apparently only see local patients) and it wasn’t til this month. So I called Vanderbilt and was able to get in to Art Walters in early May. It was a lifesaver. But Hopkins looked really impressive.

Reply

I like hopkins. Nothing to help me from withdraw noo. SeeDr Early and dr Saminar

Reply

I got off of Amiltryptoline and am now slowing down on the Gabapenten. I started taking a hemp oil called Charlotte's Web, and went yesterday to get some Kratom, Red Borneo strain. I am also getting an iron biglycinate supplement to raise my ferritin levels. Hopefully these changed will help. I am already seeing a different and having a lot less trouble out of my legs. Different things work for different people. Good luck to you and I hope you find relief.

4 likes
Reply

I really feel for you. Withdrawal from dopamine agonists is harder than withdrawal from heroin & crystal meth according to some on here.

Lots of us have been through it and know exactly what you are going through. Don’t go back on the mirapex or you will just prolong the agony.

Opioids and zolpidem sleeping pills help during withdrawal so see if your doctor will prescribe tramadol or OxyContin.

Lyrica takes about 2 weeks to be effective BUT you won’t feel any benefit from it until the withdrawal is over. The worst of withdrawal will be over around 14 days after the last dose of mirapex and you will then notice the horrible jerking and spasming will stop.

However it takes a few months for your body to settle and adjust to the new meds.

I take 50mg of Pregabalin (Lyrica) at midnight and 100mg at 1 am and 25mg of OxyContin and my RLS is much more settled.

As ID has advised you, keep going and get your serum ferritin checked and take ferrous bisglycinate every other night to get levels above 100.

We all wish you strength to keep going through this hellish time.

You can do it. Stay strong as life is so much better off those poisonous dopamine agonists.

Take care

Jools

3 likes
Reply

Thank you

1 like
Reply

Hi Tara

I have been on Siftol 0.25mg x4 at night plus 300mg Lyrica. I also take Palexia 200mgs at night for Joint hypermobility syndrome.

I am definitely sleeping better and I use relaxing music 15 mins before turning off lamp.

I still nap in day, and have different degrees of fatigue each day. I have started back at swimming or actually walking due to my knee op 10days ago but I find it helps but regular and have to push through the tiredness and pain in my joints.

Hope you find something to help soon.

Hugs from Poppy 💕🐾

1 like
Reply

Thank you

Reply

I have learned more from this amazing forum than I can say. The support and concern that people show gives me hope for a better future. I recently stopped taking ropinirole and trokendi and it was awful. Most people who do not have RLS don't know or care to learn about this illness. It impacts every aspect of life. You will feel better soon.

1 like
Reply

How long did it take? You are right, seems the professionals have no idea

Reply

You may also like...